A Caltech Library Service

Wave propagation in linear, bilinear and trilinear elastic bars

Abeyaratne, Rohan and Knowles, James K. (1992) Wave propagation in linear, bilinear and trilinear elastic bars. Wave Motion, 15 (1). pp. 77-92. ISSN 0165-2125. doi:10.1016/0165-2125(92)90006-N.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


This paper is concerned with the role of supplementary conditions, such as the entropy inequality at shock waves or kinetic relations at phase boundaries, in the selection of physically appropriate solutions to systems of quasi-linear differential equations describing wave propagation. The differences in this respect among various materials are illustrated by constrasting the behaviour of waves in linear, bilinear and trilinear elastic bars.

Item Type:Article
Related URLs:
URLURL TypeDescription DOIArticle
Additional Information:© 1992 Elsevier Science Publishers B.V. Received 10 May 1991. The support of the work reported here by the Mechanics Branch of the Office of Naval Research is gratefully acknowledged.
Funding AgencyGrant Number
Office of Naval Research (ONR)UNSPECIFIED
Issue or Number:1
Record Number:CaltechAUTHORS:20141021-103958370
Persistent URL:
Official Citation:Rohan Abeyaratne, James K. Knowles, Wave propagation in linear, bilinear and trilinear elastic bars, Wave Motion, Volume 15, Issue 1, January 1992, Pages 77-92, ISSN 0165-2125, (
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:50606
Deposited By: Tony Diaz
Deposited On:21 Oct 2014 17:56
Last Modified:10 Nov 2021 18:58

Repository Staff Only: item control page